Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 29, 2014, 3:02 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 30, 2014, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 3:02 PM MST (22:02 UTC)
- In effect from
- Jan 30, 2014, 11:00 AM MST
- Expired
- Jan 30, 2014, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS75 KFGZ 292202 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 302 PM MST WED JAN 29 2014 AZZ004>007-009>013-015-016-039-040-300615- /O.NEW.KFGZ.WI.Y.0001.140130T1800Z-140131T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 302 PM MST WED JAN 29 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. * TIMING...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
341 WWUS75 KFGZ 300606 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1106 PM MST WED JAN 29 2014 AZZ004>007-009>013-015-016-039-040-301300- /O.CON.KFGZ.WI.Y.0001.140130T1800Z-140131T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 1106 PM MST WED JAN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * TIMING...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
724 WWUS75 KFGZ 301212 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 512 AM MST THU JAN 30 2014 AZZ014-017-302015- /O.EXB.KFGZ.WI.Y.0001.140130T1800Z-140131T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW 512 AM MST THU JAN 30 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN OCCASIONALLY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009>013-015-016-039-040-302015- /O.EXT.KFGZ.WI.Y.0001.140130T1800Z-140131T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON 512 AM MST THU JAN 30 2014 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN OCCASIONALLY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
446 WWUS75 KFGZ 302100 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST THU JAN 30 2014 AZZ004>007-009>017-039-040-310300- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-140131T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 200 PM MST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN OCCASIONALLY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
249 WWUS75 KFGZ 310305 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 805 PM MST THU JAN 30 2014 AZZ004>007-009>017-039-040-310415- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-140131T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 805 PM MST THU JAN 30 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING. BREEZY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT WITH A FEW ISOLATED GUSTS OVER 40 MPH...HOWEVER WINDS WILL GENERALLY REMAIN BELOW WIND ADVISORY THRESHOLDS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:12 AM MST, 5 hours 50 minutes earlier.
Area forecast discussion, Jan 29, 9:12 AM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 912 AM MST WED JAN 29 2014 .SYNOPSIS...WARM DAYTIME TEMPERATURES WILL CONTINUE TODAY AND THURSDAY. GUSTY SOUTHWEST WINDS STARTING THURSDAY WILL PRECEDE A SERIES OF COLD FRONTS THAT WILL MOVE QUICKLY THROUGH THE SOUTHWEST FROM FRIDAY THROUGH MONDAY. EXPECT MUCH COLDER TEMPERATURES AND PERIODS OF RAIN AND SNOW SHOWERS STARTING EARLY FRIDAY AND LASTING THROUGH AT LEAST MONDAY. && .DISCUSSION... NORTHWEST FLOW ALOFT TODAY WILL BRING INCREASING MID AND HIGH LEVEL CLOUDS TO NORTHERN ARIZONA. TODAYS FORECAST IS IN GOOD SHAPE. && PREV DISCUSSION...440 AM. EXPECT ANOTHER WARM DAY TODAY AND EVEN THURSDAY AS THE SOUTHWESTERN RIDGE BEGINS TO COLLAPSE AHEAD OF A CHANGING PATTERN. A STRENGTHENING SOUTHERN STREAM AND RETROGRESSION OF THE HUDSON BAY VORTEX WILL LEAD TO A MORE ACTIVE STORM PATTERN FOR THE SOUTHWEST INTO THE WEEKEND. THE FIRST SYSTEM WILL ARRIVE LATE THURSDAY AND FRIDAY...WITH MANY WEAKER WAVES MOVING THROUGH A MESSY MEAN TROUGH OVER THE WEEKEND AND INTO EARLY NEXT WEEK. EACH STORM IS RELATIVELY WEAK AND MOISTURE STARVED...BUT THE CUMULATIVE EFFECT SHOULD BRING SEVERAL PERIODS OF MEASURABLE PRECIPITATION TO OUR AREA. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED THROUGH 18Z THURSDAY. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP AT MOST NORTHERN AZ TAF SITES AFTER 12Z THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL / PETERSON AVIATION....... FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jan 29, 1:56 PM MST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 156 PM MST WED JAN 29 2014 AZZ004>018-037>040-300715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 156 PM MST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT FAIR WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA FOR THURSDAY. SEE PHXNPWFGZ FOR ADDITIONAL DETAILS. FROM FRIDAY THROUGH MONDAY...COLDER AND UNSETTLED WEATHER WILL RETURN AS A SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE AREA. THE HIGHEST CHANCES FOR PRECIPITATION LOOK TO BE FRIDAY...THEN SATURDAY AFTERNOON AND EVENING. MAX TEMPERATURES WILL BE BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.